Incorrect Acetaminophen Label Prompts Recall from Medline

Incorrect Acetaminophen Label Prompts Recall from Medline
Image: NCCC
October 12, 2015

A mislabeled over-the-counter pain reliever is being recalled by its manufacturer.

This week, Medline Industries announced that it will initiate a nationwide recall for one lot of acetaminophen tablets. The label displays a lower strength than the medication that is contained in the bottle.

The label indicates Acetaminophen 325mg (OTC10101), but the product in the bottle is Acetaminophen 500mg, Tab 100/BT (OTC20101). The error is not easily recognized by the user.

Acetaminophen, commonly known as Tylenol, is an oral medication used to combat minor pain due to arthritis, muscular aches, back aches, headaches, toothaches, the common cold, premenstrual and menstrual cramps, and reduces fever.

If the product is taken at the maximum prescribed dosage, the increased strength of each pill can result in liver toxicity or failure. To date, Medline Industries, Inc. has not received any reports of adverse events associated with this product.

This recalled item is packaged as 100 tablets per bottle and bears NDC 53329-641-30, lot number 45810, and an expiration-date of May 2018. The mislabeled lot was distributed nationwide from June 12 to September 18. Medline notified distributors and consumers on September 25, and is arranging for the return and credit of all recalled products.

Customers with questions can contact Medline at (866) 767-1704.